MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B4018
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Event or Problem Description
The event involved a 4-way high flow stopcock w/rotating luer where it was reported that the lines unscrew from them very easily and with pressure causes them to disconnect.The product was used on a patient at the time of the incident.There was no delay in the critical therapy when the problem was noted.Additionally, staff were almost finished with the procedures when the item failed.Staff noted that when they initially connect to the stopcock the lines do not disengage.But once they removed the line and attached it again, it would start to disengage (unscrew) on its own.During patient use, it did start to leak when applying pressure from a syringe.But if staff noticed it not working, they switched to a new stopcock.There was no serious deterioration in the state of health of a patient, user, or other, and no death of a patient, user, or other person, and no potential for death or serious deterioration in health of a patient, user, or other person there was patient involvement, no adverse event, and no delay in therapy.
 
Additional Manufacturer Narrative
Forty-nine (49) new.List #b4018 were returned for evaluation.As received no anomalies or damages were observed on the sample.No mating device was returned for evaluation.The female and male luer met iso design specification of the sample were found within specification and based on the binomial stages sampling to represent the lot population 35 samples were taken and passed the spin collar retention test as well.Complaint of disconnection / loose connection cannot be confirmed or replicated.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.D9 - date returned to mfg: 9/6/2024.

Brand Name
4-WAY HIGH FLOW STOPCOCK W/ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20078853
Report Number9617594-2024-01218
Device Sequence Number12724581
Product Code FMG
UDI-Device Identifier00887709008694
UDI-Public(01)00887709008694(17)290401(10)13992957
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080077
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB4018
Device Lot Number13992957
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown